Navigation/Menü: Links auf weitere Seiten dieser Website
|Unerwünschte Wirkungen auf ein injiziertes Polymilchsäurepräparat|
|Main title||Unerwünschte Wirkungen auf ein injiziertes Polymilchsäurepräparat|
|Subtitle||Ergebnisse der Injectable Filler Safety-Studie|
|Title variations||Decrease of reported adverse events to injectable poly-lactid-acid|
|Subtitle for translated title||results from the Injectable Filler Safety-Study (IFS-Study)|
Place of birth: Berlin
|1. Referee||Prof. Dr. med. Berthold Rzany Sc.M.|
|Further Referee(s)||Prof. Dr. med. Christiane Bayerl
Prof. Dr. med. Volker Steinkraus
|Keywords||poly-lactid-acid, adverse events, adverse reactions|
|Classification (DDC)||610 Medical sciences; Medicine|
|Summary||BACKGROUND Injectable fillers are widely used in aesthetic medicine. Polylactic acid (PLA) is a semi-permanent filler that needs to be diluted with sterile water before injection. PLA, has been associated with an increased risk of adverse reactions, specifically nodule formation.
OBJECTIVES To describe adverse reactions to PLA and potential risk factors based on a partly population-based registry over an eight year period.
METHODS The Berlin registry is a partially population based registry where dermatologists, plastic surgeons and other specialists are contacted regularly and asked to report patients with adverse events to injectable fillers substances. Additional patients were derived from private practices outside of Berlin. The patients were assessed with a standardized questionnaire. The results were mainly analyzed by descriptive measures.
RESULTS 22 patients (age, 47,82±12,65 years) with adverse reactions to PLA were included. The most frequent adverse reaction was nodule formation found in all patients. In 13 (59,1%) of the cases nodule formation was considered to be severe. Nodules appeared after a mean latency period of 6,00±5,84 months. The duration of the adverse reactions until the interview was 14,32±10,13 months. The frequency of patients with adverse events to PLA was found to decrease after new recommendation concerning the dilution of the product were launched.
CONCLUSIONS Polylactic acid is an injectable filler substance that may cause subcutaneous nodules in treated patients. Our data supports a decreased risk of adverse reactions with an increased dilution. However, nodule formation still appears to be characteristic feature of PLA.
Dataobject from FUDISS_thesis_000000014261
|Number of pages||72|
|FU Department||Department of Medicine - Charité - University Medicine Berlin|
|Year of publication||2010|
|Document type||Doctoral thesis|
|Date of defense||2010-01-29|
|Created at||2009-11-19 : 08:07:29|
|Last changed||2010-02-19 : 11:17:19|